MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number WS*NS35093H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history records and the shipping inspection record of the involved product/lot# combination was conducted with no findings.This report is for the first radiopaque marker reported, for the second radiopaque marker reported that see mdr 9681834-2019-00111.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that two of the navicross radiopaque markers came off the device during use and remained in the patient.Additional information was received on june 3, 2019.Per health (b)(6) report ((b)(4)): "during procedures endovascular for (iliac stenting) two separate radio opaque markers came off, two different navicross support catheters into the patient." additional information was received on 26jun2019.The incident was regarding two navicross catheters to the same patient.No surgical intervention was required to treat the patient for the radio opaque markers.After the second navicross catheter lost its radio opaque markers, they switched to a different product.A cook medical j-wire, guide wire or benson wire was being used along with the navicross.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed the distal section of the shaft had been fractured with a kink generated on approximately 165mm from the proximal end of the hub.The fractured fragment was not returned for evaluation.The total length of the shaft was found to be approximately 850mm.Comparison with that of the normal product from the involved product code (approximately 900mm) found that the distal section of the shaft approximately 50mm in length was missing.Magnifying and electron microscopic inspections of the fracture end found that the fracture had the configuration which implied that the shaft had been ripped off.The braided wires were exposed at the fracture end.The outer layer had been stretched toward the fracture end.Some abrasions had been generated on the section adjacent to the fracture end.Each of the exposed braided wires had been diminished in the od toward the fracture end.Magnifying inspection of the kinked section did not find any anomaly, such as a scratch, which could have been a trigger of the generation of the kink.The outside and inside diameters were measured on the undamaged section and confirmed to meet the manufacturer specifications.The kink resistance of the shaft was confirmed to meet the specifications.Reproductive testing was performed and a factory-retained navicross sample was inserted in a phantom vessel, trapped with forceps over the phantom vessel and fractured by application of force to it as follows.Pulling force was performed.The fracture had the configuration which implied that the shaft had been ripped off with the stretched outer layer and exposed braided wires at the fracture end.The exposed braided wire had been diminished in the outside diameter toward the fracture end.This state of damage was confirmed to be similar to that observed on the actual sample.Torque force was performed, and the outer layer located adjacent to the fracture end had been distorted.This state of damage was confirmed to be different from that observed on the actual sample.Repetitive bending force was performed (+90o and -90o 100 times) and the shaft became kinked, however, did not fracture.Ifu states: carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and find out cause of resistance in order to avoid damage to blood vessels and separation or breakage of the product.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample came into contact with a hard object, including a stenosed section of the lesion and trapped by it.Subsequently, in this state, the actual sample was subjected to pulling force which exceeded the strength limit of this product, resulting in the fracture of the shaft and remaining of the fractured fragment including two radiopaque markers in the patient's body.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key8740883
Report Number9681834-2019-00110
Device Sequence Number2371843
Product Code DQY
UDI-Device Identifier04987350709264
UDI-Public04987350709264
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberWS*NS35093H
Device Catalogue NumberNC35900
Device Lot Number181203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL J-WIRE; GUIDE WIRE OR BENSON WIRE
Outcome Attributed to Adverse Event Other;